MAUDE Adverse Event Report: ANGIODYNAMICS XCELA; CATHETER, INTRAVASCULAR, THERAPEUTIC, LONG-TERM GREATER THAN 30 DAYS

ANGIODYNAMICS XCELA; CATHETER, INTRAVASCULAR, THERAPEUTIC, LONG-TERM GREATER THAN 30 DAYS
Model Number 75001
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 09/11/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device has been returned to the manufacturer and an investigation into the root cause for event is currently in progress.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
 
Event or Problem Description
A spectrum medical territory manager reported an end user experienced an issue with an xcela 4fsl-55cm maximal barrier nursing kit.The following was reported: "single lumen picc inserted 8/27/24 for vancomycin administration.Right upper arm basilic vein used, vessel diam 3.1mm, cvr approx 42%, insertion uncomplicated and 1 attempt.Catheter performed without issue for duration of therapy.Upon removal of catheter, rn experienced significant resistance.Surgeon was contacted.Approx an hour was waited until next removal attempt.No warm packs were tried.No anti-anxiety meds were given.The surgeon tried and experienced the same finding: severe resistance.Took the patient to a procedure room for removal using live ultrasound, fluoroscopy, and a 0.018 guidewire.Catheter was eventually removed (snapped in two due to all the pulling and resistance).Entire catheter was retrieved/removed.Catheter removed with significant resistance the entire length of the vein.No clot observed, catheter lumen open/patent, no kinks observed on ultrasound or fluro.Pt had a venogram post procedure and it was normal.It was either completed right after the procedure and/or approx 1 week post removal.Venogram(s) were negative.Pt appears to have had no physical impact from this event.".
 
Additional Manufacturer Narrative
Received one (1) 4f xcela power injectable picc.As received, the 4f xcela picc was returned in two pieces.The catheter tubing was fractured at the 28cm mark.The customer's reported complaint description of the catheter tubing was difficult to remove from the patient could not be confirmed due to the patient centric nature of this failure mode.Od of the catheter tubing was confirmed to be within specification.The customer's reported complaint description of the catheter tubing was difficult to remove from the patient could not be confirmed due to the patient centric nature of this failure mode.Od of the catheter tubing was confirmed to be within specification.The customer's reported complaint description of catheter tubing detached (pulled to failure) during the removal of the catheter tubing from the patient was confirmed.A review of the device history records was performed for the indicated lots for any deviations related to the reported failure mode of the complaint.The review confirms that the lots met all material, assembly and performance specifications, i.E.No ncr associated with reported failure mode.Labeling review: the directions for use (dfu), item number: 14600579-01 that is supplied in the reported picc kit contains information for the end user to reference in order to maintain the integrity of the catheter.The information that is provided includes, but is not limited to the following: do not use the catheter with chemicals that are incompatible with any of its accessories, as catheter damage may occur.Acetone and polyethylene glycol-containing ointments should not be used with polyurethane catheters, as these may cause failure of the device.Incompatible drug delivery within the same lumen may cause precipitation.Flush catheter lumen following each infusion.Care of insertion site and dressing: warning: prior to dressing catheter and access site, inspect both to assure they are completely dry of isopropyl alcohol-based cleansing agents.All efforts are to be made to keep insertion site and dressing clean, dry and intact.Catheter removal: catheter removal is per the discretion of the physician in regard to the patient's therapy regimen.1.Position patient upright with arm at 45-degree angle outward from body.Maintain insertion site below level of heart.2.See dressing removal section.3.Open catheter stabilization device retainer lids and remove catheter from retainer.Note: it is preferred to use aseptic technique for the following steps.4.To remove catheter, grasp catheter between suture wing and insertion site and remove slowly, in small increments, keeping catheter parallel to skin surface.Do not grasp luer lock hub to remove catheter, as catheter damage may occur.5.If resistance is still met, follow institutional protocol for the management of difficult-to-remove catheters.6.To verify that entire catheter has been removed, measure and compare catheter length with initial length recorded at time of insertion.7.Apply generous amount of alcohol to loosen edges of catheter stabilization device.While lifting adhesive pad, gently stroke undersurface of pad with alcohol to dissolve adhesive.8.Following removal of catheter, cover insertion site with occlusive dressing for at least 24 hours.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference: (b)(4).

Brand Name
XCELA
Common Device Name
CATHETER, INTRAVASCULAR, THERAPEUTIC, LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls, ny 12801 NY 12801
Manufacturer (Section G)
ANGIODYNAMICS
10 glens falls technical park
glens falls, ny 12801 NY 12801
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587805
MDR Report Key20407382
Report Number1317056-2024-00158
Device Sequence Number6262010
Product Code LJS
UDI-Device IdentifierH965750010
UDI-PublicH965750010
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K070002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2026
Device Model Number75001
Device Lot Number5825736
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/08/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/17/2024
Supplement Date Received by Manufacturer11/20/2024
Initial Report FDA Received Date10/09/2024
Supplement Report FDA Received Date11/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/24/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age52 YR
Patient SexMale